Georgia, 2010Wildfire in Georgia, December 8, 2010
December 8, 2010 · NWS FFC · 1 event in 1 county or zone
A week long period of Arctic air and dry northwest flow help fuel a wildfire in Lumpkin county. The human-caused wildfire burned 1/4 acre and resulted in $600 in damages.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $600
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A week long period of Arctic air and dry northwest flow help fuel a wildfire in Lumpkin county. The human-caused wildfire burned 1/4 acre and resulted in $600 in damages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 8, 1:57 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Dec 8, 1:57 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 PM EST WED DEC 8 2010
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
THE CURRENT SHORT WAVE MOVING ACROSS THE CWA WILL EXIT THE AREA THIS
EVENING CLEARING THE SKIES. FOR THURSDAY THROUGH FRIDAY NIGHT THE H5
RIDGE OVER THE CENTRAL U.S. WILL TRANSITION INTO A DEEP TROUGH
SETTING THE STAGE FOR THE NEXT STORM SYSTEM FOR THIS WEEKEND. UNTIL
THEN WE SHOULD SEE DRY CONDITIONS WITH A SLOW MODERATION IN TEMPS.
MAV TEMPS CONTINUE TO RUN 3 TO 6 DEGREES TOO COLD FOR OVERNIGHT
TEMPS FOR ALL LOCATIONS WITH THE MET RUNNING ABOUT 1 DEGREE TO
COLD. HAVING STATED THAT...ARCTIC AIR IS TOUGH TO SCOUR OUT AND
WHILE LOW LEVEL THICKNESSES WARM TONIGHT...WILL GO WITH A
PERSISTENCE TEMP FORECAST TONIGHT MOST AREAS...AND THEN GO WITH
WARMING OVERNIGHT LOWS THURSDAY NIGHT AND FRIDAY NIGHT. PLENTY OF
HIGH LEVEL MOISTURE ON FRIDAY...MAINLY NORTH GA...WILL KEEP
FRIDAYS MAX TEMPS FROM PEAKING AND WILL NEED TO TREND TO THE
COOLER OF THE GUIDANCE.
RECORDS FOR 12-08
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 78 1943 37 1942 60 1998 20 2006
1886
KATL 76 1978 36 1976 59 1951 12 1882
KCSG 79 1978 44 1950 68 1978 22 2006
KMCN 79 2001 42 1942 66 1998 19 1965
1966
RECORDS FOR 12-09
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 78 2007 29 1917 60 1919 10 1917
KATL 76 2007 29 1917 58 1943 8 1917
KCSG 77 2007 42 1989 59 1966 22 2006
1966
1952
KMCN 80 2007 39 1989 57 2004 16 2006
1991
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THERE ARE SOME DIFFERENCES BETWEEN THE GFS AND ECMWF FOR THIS
WEEKENDS SYSTEM. GFS IS RUNNING ABOUT 6 TO 10 HOURS FASTER THAN THE
ECMWF WHICH CLEARS OUT THE PRE-FRONTAL PRECIP BY SUNDAY MORNING AND
BRINGS WRAP AROUND PRECIP INTO NORTHWEST GA BY 12Z SUN WHILE THE
ECMWF HOLDS OFF UNTIL AFTER 18Z. AT THIS TIME WILL MAKE NO CHANGES.
STABILITY INDICES INDICATE NO THUNDER...BUT THERE IS THE POSSIBILITY
OF BRIEF HEAVY RAIN WITH K INDEX VALUES EXCEEDING 30 AHEAD OF THE
FRONT...DO NOT EXPECT ANY FLOODING AT THIS TIME. BEHIND THE
FRONT...THE COLD AIR SURGES DOWN...POSSIBLY COULD SEE FALLING TEMPS
SUNDAY AFTERNOON WHICH WILL ALSO SWITCH THE RAIN OVER TO LIGHT SNOW
OVER PARTS OF WEST AND NORTHWEST GA. MONDAY AND MONDAY NIGHT LOOK
LIKE THEY WILL BE THE COLDEST OF THE SEASON...WINDS ON MONDAY COULD
PROVIDE FOR SOME PRETTY COLD WIND CHILL VALUES. MODERATION IN TEMPS
SHOULD BEGIN TUESDAY AS THE H5 FLOW BEGINS TO FLATTEN OVER THE
SOUTHERN U.S.
&&
.FIRE WEATHER...
FORECAST TEMPS ON THURSDAY ARE A BIT WARMER THAN TODAY...HOWEVER
DEWPOINTS WILL ALSO BE WARMER AS WELL. EVEN SO...THERE COULD BE 3 TO
4 HOURS OF 25 PERCENT HUMIDITY OR LESS ACROSS CENTRAL GA...AT THIS
TIME IT IS BORDER LINE AND WILL HOLD OFF ON ISSUING ANY FIRE WEATHER
WATCH/WARNING.
&&
.AVIATION...
18Z UPDATE...
VFR CIGS ACROSS TAF SITES WILL CONTINUE THROUGH THIS EVENING.
LIGHT SNOW FLURRIES WERE REPORTED ACROSS SE ALABAMA. LOW LEVELS
ARE DRY ACROSS N AND C GA TAF SITES THOUGH SO ONLY EXPECT VIRGA
FROM THE MID LAYER CLOUDS. CANNOT COMPLETELY RULE OUT A SNOW
FLURRY AT MCN OR CSG BUT CONFIDENCE IS TOO LOW TO PUT -SN IN THE
TAF. NNW WINDS THROUGH THURSDAY MORNING...THEN BECOMING NE. VFR
CONDITIONS THROUGH END OF TAF FORECAST.
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE IN ALL AREAS EXCEPT MEDIUM ON PRECIPITATION THIS
AFTERNOON.
11
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 19 46 24 50 / 0 0 0 0
ATLANTA 23 45 27 50 / 0 0 0 0
BLAIRSVILLE 19 42 22 47 / 0 0 0 0
CARTERSVILLE 22 44 25 49 / 0 0 0 0
COLUMBUS 26 50 28 56 / 0 0 0 0
GAINESVILLE 22 44 26 48 / 0 0 0 0
MACON 21 50 25 56 / 0 0 0 0
ROME 22 46 26 50 / 0 0 0 0
PEACHTREE CITY 23 47 23 52 / 0 0 0 0
VIDALIA 27 51 29 58 / 10 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
17Hazardous weather outlook, Dec 8, 11:45 AM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EST WED DEC 8 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091040-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1145 AM EST WED DEC 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SYNOPSIS...
A NORTHERLY FLOW ALOFT AND AT THE SURFACE WILL DOMINATE THE STATE
WITH COLD AIR ADVECTION AGAIN TODAY AND TONIGHT. AN UPPER LEVEL
TROUGH OVER ARKANSAS AND EAST TEXAS WILL MOVE RAPIDLY EAST THROUGH
GEORGIA TONIGHT. ALTHOUGH THERE IS MOISTURE IN THE MID LEVELS...THE
LOW LEVELS ARE DRY AND THE MAJORITY OF ANY PRECIPITATION...SPRINKLES
OR FLURRIES...SHOULD EVAPORATE BEFORE REACHING THE GROUND.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A SLIGHT CHANCE OF SNOW SUNDAY NIGHT AND MONDAY WHICH MAY CAUSE
SOME SLIPPERY ROAD CONDITIONS...ESPECIALLY IN THE MOUNTAINS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Wildfire, Lumpkin
- When
- December 8, 3:30 PM EST to 6:00 PM EST
- Where
- Lumpkin forecast zone
- Property damage
- $600
- Reported by
- Park/Forest Service
- Coordinates
- 34.572, -84.003 (the zone’s center; the record gives no point)
The Georgia Forestry Commission reported a human-caused wildfire labeled Rock Climbing Fire that impacted a small 1/4 acre portion of Lumpkin county. The fire took a little less than three hours to bring under control and resulted in $600.00 in damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, December 8 to 9, 201011 events
- Winter Weather in Louisiana, December 8, 20109 events
- High Wind in Wyoming, December 8, 20102 events
- Heavy Snow in Washington, December 8 to 10, 20102 events
- High Wind in Montana, December 8, 201057 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281817.